Article Text

PDF
Dogs
Prolonged seizure-like phenomena in an English springer spaniel after total intravenous anaesthesia with propofol
  1. Paolo Monticelli and
  2. Christopher John Seymour
  1. Cinical Sciences and Services, Royal Veterinary College, Hatfield, Hertfordshire, UK
  1. Correspondence to Dr Paolo Monticelli, pmonticelli{at}rvc.ac.uk

Abstract

Propofol is an anaesthetic agent commonly used for both induction and maintenance of general anaesthesia and has been associated with seizure-like phenomena (SLP) in both veterinary and human medicine. This case report describes an English springer spaniel with no previous history of neurological symptoms, which exhibited SLP after propofol anaesthesia for bronchoscopy. The SLP were refractory to treatment for 13 hours, but steadily improved after administration of phenobarbital and levetiracetam. To the authors’ knowledge, this is the first report of their use to manage SLP.

  • Anaesthesia
  • Levetiracetam
  • Phenobarbital
  • Propofol
  • Seizure
  • Received September 16, 2015.
  • Revision received November 13, 2015.
  • Accepted November 16, 2015.

Statistics from Altmetric.com

  • Received September 16, 2015.
  • Revision received November 13, 2015.
  • Accepted November 16, 2015.
View Full Text

Request permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.